Alert archive / New York / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 1, NWS New York, NY

April 9, 2020Essex County, Hudson County, Union County, New Jersey; 5 counties in New York

NWS New York, NY issued this severe thunderstorm warning at Apr 9, 2020, 1:34 PM EDT for Essex County, Hudson County, Union County, New Jersey; 5 counties in New York. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2020, 1:34 PM EDT (17:34 UTC)
Expired
Apr 9, 2020, 2:15 PM EDT
In force
41 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Essex County, NJ, Hudson County, NJ, Union County, NJ, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY

The radar

The Philadelphia radar (KDIX), 79 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 1:54 PM EDTTSTM WND GST 61Mariners Harbor, NYMARINERS HARBOR MESONET
Apr 9, 1:55 PM EDTTSTM WND GST 66Linden Airport, NJ
Apr 9, 1:59 PM EDTMARINE TSTM WIND 52Bayonne, NJWEATHERFLOW MESONET SITE AT BAYONNE, NJ RECORDED A 45KT WIND GUST WITHIN ONE MILE OF THE COAST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 12:01 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2020-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2020-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

956 
WUUS51 KOKX 091734
SVROKX
NJC013-017-039-NYC047-059-061-081-085-091815-
/O.NEW.KOKX.SV.W.0001.200409T1734Z-200409T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
134 PM EDT Thu Apr 9 2020

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Hudson County in northeastern New Jersey...
  Union County in northeastern New Jersey...
  Essex County in northeastern New Jersey...
  Queens County in southeastern New York...
  Richmond County in southeastern New York...
  Kings County in southeastern New York...
  New York (Manhattan) County in southeastern New York...
  Southwestern Nassau County in southeastern New York...

* Until 215 PM EDT.

* At 133 PM EDT, severe thunderstorms were located along a line
  extending from Summit to Kingston, moving east at 65 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and power lines.

* Severe thunderstorms will be near...
  Elizabeth and Linden around 140 PM EDT.
  Newark and Bayonne around 145 PM EDT.
  Jersey City and Hoboken around 150 PM EDT.
  Midtown Manhattan and Long Island City around 155 PM EDT.
  Huguenot and Forest Hills around 200 PM EDT.
  Clearview Expressway around 205 PM EDT.
  Rockaway Beach and Coney Island around 210 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4050 7427 4050 7428 4051 7426 4060 7422
      4060 7446 4066 7440 4067 7446 4074 7437
      4083 7433 4081 7414 4076 7409 4078 7409
      4074 7360 4057 7373 4053 7393 4053 7394
      4056 7392 4057 7402 4060 7403 4051 7414
TIME...MOT...LOC 1733Z 254DEG 55KT 4070 7438 4035 7462 

HAIL...1.00IN
WIND...60MPH
 
$$

JM
1 follow-up statement
650 
WWUS51 KOKX 091800
SVSOKX

Severe Weather Statement
National Weather Service New York NY
200 PM EDT Thu Apr 9 2020

NJC013-017-039-NYC047-059-061-081-085-091815-
/O.CON.KOKX.SV.W.0001.000000T0000Z-200409T1815Z/
Hudson NJ-Union NJ-Essex NJ-Queens NY-Richmond NY-Kings NY-
New York (Manhattan) NY-Nassau NY-
200 PM EDT Thu Apr 9 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR HUDSON...UNION...SOUTHEASTERN ESSEX...QUEENS...RICHMOND...
KINGS...NEW YORK (MANHATTAN) AND SOUTHWESTERN NASSAU COUNTIES...

At 200 PM EDT, severe thunderstorms were located along a line
extending from Rfk Bridge to Keansburg, moving east at 65 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vehicles is possible. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

These severe storms will be near...
  Jamaica and Clearview Expressway around 205 PM EDT.
  Coney Island and Arturo Toscanini Ps around 210 PM EDT.
  Rockaway Beach around 215 PM EDT.
  Valley Stream and Lynbrook around 225 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4056 7424 4056 7421 4060 7421 4060 7438
      4067 7433 4070 7433 4082 7426 4081 7414
      4079 7415 4076 7409 4078 7409 4074 7360
      4057 7373 4053 7393 4053 7394 4056 7392
      4057 7402 4060 7403 4051 7414 4050 7426
TIME...MOT...LOC 1800Z 254DEG 55KT 4080 7389 4046 7414 

HAIL...1.00IN
WIND...70MPH
 
$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 11:37 AM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 9, 11:37 AM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service New York NY
1137 AM EDT Thu Apr 9 2020

.SYNOPSIS...
Intensifying low pressure moving across upstate New York will
send a strong cold front through the region today. High pressure
will build from the west Friday through Saturday night, then
move offshore on Sunday. A complex low pressure system will
approach Sunday night and move across on Monday. A cold front
will move across on Tuesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Forecast is mainly on track. Showers with embedded
thunderstorms continue to track northeast over the area
associated with a warm front moving toward the area from the
southwest today. Moderate to briefly heavy rain will occur with
these showers and thunderstorms.

A closed low pressure over the northern Great Lakes will deepen as
it approaches the region today. A secondary low will then develop
and rapidly deepen as it moves into Maine. Showers develop in
multiple rounds, the first associated with a warm front late
this morning followed by a line of showers and embedded
thunderstorms with the aforementioned cold front this afternoon.

Strong dynamics aloft combined with the rapidly deepening surface
low will result in an environment favorable for severe weather. SPC
has upgraded to a Slight Risk for portions of the area. With
strong large-scale ascent, thunderstorms should develop and
quickly move in a line eastward. With strong winds in the low
and mid levels, any thunderstorm will be able to produce
damaging wind gusts and heavy downpours. A limiting factor
closer to the coast would the lack of surface based instability
mainly due to the marine influence and morning cloudiness. The
line will continue to weaken as it moves eastward across Long
Island.

The front will sweep quickly across the area this afternoon with a
tight pressure gradient setting up over the region in its wake. Cold
advection will result in deep mixing with BUFKIT profiles suggesting
wind gusts in the 35-45 mph range. Therefore have expanded the wind
advisory to cover the entire area.

High temperatures will be in the upper 50s to lower 60s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Winds will temporarily come down this evening before strong cold
advection arrives overnight bringing a secondary surge in winds by
Friday morning. It will be a chilly night as the region remains in
cyclonic flow with a broad upper trough will be over the northeast.
Lows will drop into the 30s for most of the area and closer to 40 in
and around NYC.

On the back side of the low that is slowly moving into the Canadian
Maritimes, another vort max will move through Friday morning. This
could kick off a few rain or snow showers into the afternoon.

The biggest concern on Friday will be the winds that develop as the
pressure gradient tightens up. Strong westerly winds will gust 40-45
mph with sustained winds 25-30 mph. A wind advisory will likely be
needed.

Temperatures will remain chilly on Friday in the upper 40s to lower
50s. Temperatures by Saturday morning will once again be in the  30s.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
There will be an active upper level jet stream south of the
region Friday night into Saturday that will eventually move
northward back into the region Sunday into Sunday night. Early
next week, jet will be south of the area and move back north into
the region towards midweek.

At the surface, low pressure will be filling in as it continues
moving northward within the Canadian Maritimes Friday night.
High pressure will build in from the west Friday night into
Saturday. The pressure gradient will slowly decrease during the
time period. Weather will be dry with winds eventually becoming
less gusty.

High pressure will strengthen as it moves east Saturday night
with the local pressure tendency in the region increasing
Saturday night. The high will be moving offshore going into
Sunday and will eventually give way to an approaching complex
low pressure system approaching from the south and west. The
progression of the system will have a warm front passage
followed by a cold front passage Monday into Monday evening.

Dry weather will prevail Sunday into Sunday evening as the
atmospheric column will have to sufficiently moisten before
the commencement of rainfall ahead of this system. Rain becomes
likely late Sunday night and continues through much of Monday.
Heavy rain will be possible Monday morning with the bulk of the
rainfall occurring Monday morning into early Monday afternoon.
Rain tapers off Monday night.

Rain showers a possibility again on Tuesday into Tuesday night
with another cold frontal passage. Models show possible
stalling of the front offshore heading into Wednesday so another
chance of rain showers is forecast Wednesday as well.

Temperatures on average are forecast to be a few degrees below
normal Friday night through Saturday night, near normal Sunday,
above normal Sunday night through Monday night, and closer to
normal thereafter.

&&

.AVIATION /16Z THURSDAY THROUGH MONDAY/...
A strong frontal system will impact the terminals today, with an
approaching warm front this morning, followed by a cold frontal
passage early to mid afternoon.

MVFR conditions become widespread toward 14Z Thursday with
showers and a chance of thunderstorms. Some of the thunderstorms
may produce wind gust to near 40 kt. VFR returns aft 18-21Z.

A S/SE flow will increase to 10 to 15 kt with gusts 20 to 25
kt this morning. Low level wind shear develops and persists
until the cold frontal passage.

With the frontal passage winds shift to the west and increase to 15-
25 kt with gusts 30-40 kt. Gusty W flow continues tonight at
20-30 kt.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Amendments likely for onset of gusts this
morning and ceiling category changes. Brief IFR conditions
possible this morning.

The afternoon KJFK haze potential forecast is GREEN...which implies
slant range visibility 7SM or greater outside of cloud.

KLGA TAF Comments: Amendments likely for onset of gusts this
morning and ceiling category changes.

The afternoon KLGA haze potential forecast is GREEN...which implies
slant range visibility 7SM or greater outside of cloud.

KEWR TAF Comments: Amendments likely for onset of gusts this
morning and ceiling category changes.

The afternoon KEWR haze potential forecast is GREEN...which implies
slant range visibility 7SM or greater outside of cloud.

KTEB TAF Comments: Amendments likely for onset of gusts this
morning and ceiling category changes. Brief IFR conditions
possible this morning.

KHPN TAF Comments: Amendments likely for onset of gusts this
morning and ceiling category changes.

KISP TAF Comments: Amendments likely for onset of gusts this
morning and ceiling category changes. Brief IFR conditions
possible this morning.

.OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...
.Friday...VFR with W winds G35-40kt.
.Saturday...VFR. NW winds G20-25kt
.Sunday...VFR.
.Sunday Night-Monday...MVFR to IFR in rain. S winds G20-30 kt.
Chance of LLWS.

&&

.MARINE...
Gales on all waters today through Friday.

A strong frontal system will pass through the waters today with a
strengthening southerly flow this morning, followed by a westerly
gale developing in the afternoon. There looks to be short respite
for the first half of tonight before gales return to the waters
during the early morning hours Friday. A shot of cold air in
conjunction with deepening low pressure tracking from northern New
England into the Canadian Maritimes Thursday night into Friday will
allow gales to continue through Friday evening.

SCA gusts for all waters Saturday. Sub-SCA conditions Saturday night
into Sunday evening as high pressure moves across the waters. SCA
gusts return for all waters late Sunday night with gales on the
ocean probable again Monday with rest of waters maintaining SCA
gusts. SCA gusts linger into much of Monday night. Ocean seas
forecast of 5 to 8 ft Friday night, 3 to 5 ft Saturday morning into
early Saturday afternoon. Then below 5 ft ocean seas thereafter
through Sunday evening. Ocean seas build back up to near 6 to 11 ft
late Sunday night into early next week.

&&

.FIRE WEATHER...
Wetting rains today should help limit fire growth potential on
Friday despite strong winds and low afternoon RH. With some
drying out Sat could be a day of concern, with W winds still
gusting to 30 mph and min RH 20-30%.

&&

.HYDROLOGY...
Rainfall of 1/4 to 1/2 inch with locally higher amounts
expected today. Low chance of minor nuisance flooding.

QPF 1-2 inches Sunday night into Monday could also cause at
least minor poor drainage flooding at that time.

&&

.TIDES/COASTAL FLOODING...
The combination of spring tides (some places needed less than
1/4 ft of positive tidal departures for minor coastal flooding)
and background tidal anomaly will have water levels exceeding
minor flood thresholds for vulnerable locations along Western
Long Island Sound, the south shore bays of western Long Island,
and along NY/NJ harbor. This all despite mostly weak wind/wave
forcing.

Astronomical tides are about 1/2 ft lower for this mornings
high tides, but strengthening SE flow ahead of an approaching
frontal system should allow for surge of 1-2 ft to develop, with
another round of widespread minor coastal flooding in the
aforementioned areas. Timing of peak winds looks to be after
high tide farther east, but if stronger winds arrive sooner,
minor coastal impacts could occur there as well.

Strong offshore flow develops before tonight high tide cycle.
Similar to Wednesday nights tide, not much surge needed to reach
minor flooding thresholds. Highest threat of minor coastal
flooding is along the south shore bays of Long Island, with
water slow to exit through the inlets. Elsewhere, a negative
surge will likely have water levels falling below minor flood
thresholds.

Breaking waves likely to build to 4-6 ft today, which will
likely cause beach erosion, but dune impacts should be minimal.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is undergoing
its final stages of testing, and is operating at full power.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 8 PM EDT this evening for CTZ005>012.
     Coastal Flood Advisory until 2 PM EDT this afternoon for
     CTZ009-010.
NY...Wind Advisory until 8 PM EDT this evening for NYZ067>075-
     078>081-176>179.
     Coastal Flood Advisory until 2 PM EDT this afternoon for
     NYZ071-078-177.
     Coastal Flood Advisory until 2 PM EDT this afternoon for
     NYZ080-179.
     Coastal Flood Advisory from 8 PM this evening to 1 AM EDT
     Friday for NYZ178-179.
NJ...Wind Advisory until 8 PM EDT this evening for NJZ002-004-006-
     103>108.
MARINE...Gale Warning until 6 PM EDT Friday for ANZ330-335-338-340-345-
     350-353-355.

&&

SYNOPSIS...CB/Goodman
NEAR TERM...CB/JP
SHORT TERM...CB
LONG TERM...CB/JM
AVIATION...DW
MARINE...DW
FIRE WEATHER...
HYDROLOGY...CB/Goodman
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Apr 9, 12:28 PM EDT, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
1228 PM EDT Thu Apr 9 2020

CTZ005>008-011-012-NJZ002-004-006-103>108-NYZ069-070-072>075-079-081-
176-101630-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Middlesex-Southern New London-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Rockland-
Northern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northeastern Suffolk-
Southeastern Suffolk-Northern Queens-
1228 PM EDT Thu Apr 9 2020

...SEVERE THUNDERSTORM WATCH 96 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ067-068-101630-
Orange-Putnam-
1228 PM EDT Thu Apr 9 2020

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ009-010-NYZ071-078-080-177-101630-
Southern Fairfield-Southern New Haven-Southern Westchester-
Northwestern Suffolk-Southwestern Suffolk-Northern Nassau-
1228 PM EDT Thu Apr 9 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 96 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Severe Thunderstorm Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-350-353-355-101630-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
1228 PM EDT Thu Apr 9 2020

...GALE WARNING IN EFFECT UNTIL 6 PM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 96 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ178-101630-
Southern Queens-
1228 PM EDT Thu Apr 9 2020

...SEVERE THUNDERSTORM WATCH 96 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM
EDT FRIDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Wind Advisory.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ179-101630-
Southern Nassau-
1228 PM EDT Thu Apr 9 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 96 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM
EDT FRIDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Severe Thunderstorm Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Apr 9, 1:26 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service New York NY
126 PM EDT Thu Apr 9 2020

NJZ004-006-104>108-NYZ072>075-176>178-091815-
Hudson-Eastern Union-Eastern Essex-Western Union-Western
Essex-Eastern Bergen-Eastern Passaic-Northern Nassau-Kings
(Brooklyn)-Northern Queens-Southern Queens-Bronx-New York
(Manhattan)-Richmond (Staten Is.)-
126 PM EDT Thu Apr 9 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUDSON...EASTERN
PASSAIC...UNION...SOUTHEASTERN BERGEN...ESSEX...QUEENS...RICHMOND...
BRONX...KINGS...NEW YORK (MANHATTAN) AND NORTHWESTERN NASSAU
COUNTIES...

At 125 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ramsey to Bound Brook. Movement was
east at 50 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

These storms will be near...
  Paterson and Wayne around 130 PM EDT.
  Hackensack and Bergenfield around 140 PM EDT.
  Linden and Riverdale around 145 PM EDT.
  Huguenot and Tottenville around 150 PM EDT.
  Todt Hill and Oakwood around 155 PM EDT.
  Sands Point and Port Washington around 200 PM EDT.
  Glen Cove and Coney Island around 205 PM EDT.
  Rockaway Beach around 210 PM EDT.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 400 PM EDT for
northeastern New Jersey...and southeastern New York.

LAT...LON 4050 7426 4050 7428 4060 7422 4060 7446
      4066 7440 4067 7446 4075 7436 4090 7434
      4095 7428 4094 7415 4089 7413 4094 7407
      4087 7374 4089 7358 4076 7371 4057 7379
      4053 7393 4056 7401 4056 7403
TIME...MOT...LOC 1725Z 282DEG 42KT 4103 7419 4057 7457

JM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 1:26 PM EDTSpecial Weather StatementOKXEssex, Hudson, Union49 min
Apr 9, 4:54 PM EDTCoastal Flood StatementOKXEssex, Hudson, Union9 hr
Apr 9, 1:30 PM EDTSpecial Marine WarningOKX45 min
Apr 9, 2:12 PM EDTSpecial Marine WarningOKX48 min
Apr 9, 2:15 PM EDTSevere Thunderstorm WarningOKXKings, Nassau, Queens, Suffolk45 min
Apr 9, 2:26 PM EDTSpecial Marine WarningOKX34 min
Apr 9, 2:56 PM EDTSpecial Marine WarningOKX49 min
Apr 9, 3:00 PM EDTSpecial Weather StatementOKXSuffolk45 min
Apr 9, 3:07 PM EDTSevere Thunderstorm WarningOKXSuffolk38 min
Apr 9, 3:13 PM EDTSpecial Marine WarningOKX47 min

Nearby

Severe Thunderstorm Warnings in New York, 2020Severe Thunderstorm Warnings in New Jersey, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.